MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Cardiac Arrest (1762); Chest Pain (1776); Congestive Heart Failure (1783); Death (1802); Dyspnea (1816); Cardiac Enzyme Elevation (1838); Hypoxia (1918); Myocardial Infarction (1969); Renal Failure (2041); Heart Failure (2206); Respiratory Failure (2484)
Date of Event 04/15/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-06291.(b)(6) clinical study.It was reported that the patient died.In (b)(6) 2017, clinical status assessment indicated that the patient's qualifying condition as stable angina and the index procedure was performed.The target lesion was located in the proximal left anterior descending (lad) artery with 75% stenosis and was 9mm long with a reference vessel diameter of 3.50mm.The target lesion was treated with pre-dilatation and placement of a 3.00 x 32mm and 3.50 x 12mm study stents with residual stenosis of 0%.The following day, the patient was discharged on clopidogrel.In (b)(6) 2017, the patient was hospitalized at another healthcare center with acute chronic diastolic heart failure and non st-segment elevation myocardial infarction.Two days later, the patient was placed on critical care.The following day, the patient had some hematemesis and endoscopy was performed with negative results.During the course of hospitalization, the patient developed worsening renal insufficiency and was sent for nephrology consultation.The patient was diuresed secondary to pulmonary edema.The patient also developed worsening shortness of breath and an episode of aspiration.Four days later, the patient was intubated due to respiratory distress and was placed on a ventilator.The patient had bradycardia which later worsened into pulseless electrical activity resulting to cardiac arrest.The patient was given 1 dose of epinephrine to maintain the patient's main arterial pressure.The patient's renal failure was worsened and was considered for another dialysis specifically continuous renal replacement therapy.The patient was placed on dual antiplatelet therapy.Two days later, upon discussion with the patients family, the patient was placed on do not resuscitate and died later that day secondary to cda and acute renal failure superimposed on chronic kidney disease.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that during the index procedure, only the 3.00 x 32mm study stent was implanted, and the 3.50 x 12mm was not implanted and is not part of the clinical study.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that in (b)(6) 2017, the patient presented to emergency department (ed) via emergency medical services (ems) with complaints of chest pain accompanied with shortness of breath (sob).The patient mentioned of starting to have chest pain from the past two days.The patient was given three nitroglycerin by the family and later two sublingual nitroglycerin by ems.The patient stated that the chest pain was different from the previous myocardial infarction (mi).The patient's electrocardiogram (ecg) revealed, normal sinus rhythm, left bundle branch block, no st elevations or depressions, v3 concordant depression.Cardiology was consulted immediately after obtaining initial ecg.Cardiologist suggested to start the patient on heparin bolus and nothing per orem (npo) diet.The patient remained pain free.The following day, the patient complained of having discomfort in the upper chest and bilateral shoulders.Heparin bolus was stopped and sublingual nitrogen was administered.Repeat ecg with lead placement changes was performed with no significant changes from the first except v3 depression which was resolved.The patient was also diagnosed with acute on chronic congestive heart failure and acute respiratory failure with hypoxia.The patient was admitted to the coronary care unit (ccu) and was reexamined.The patient was evaluated by cardiologist and recommended to stop fluid resuscitation due to congestive heart failure.Blood culture, urine culture, sputum culture, urinary antigen, urinary legionella and influenza swab were ordered.The patient felt improved and blood pressure (bp) was stable after the treatment.The patient's creatinine level were noted to be elevated and was diagnosed with acute renal failure superimposed in stage 3 chronic kidney disease.The patient was placed on continuous cardiac monitoring and cardiac enzymes, hb and hct (h and h) were continuously monitored.The next day, nephrology was consulted for the patient's renal disease.Four days later, the patient was admitted to the intensive care unit (icu) and was intubated.Subsequently, the patient had cardiac arrest which required cardio-pulmonary resuscitation (cpr) for about 3 minutes and a dose of epinephrine.The following day, the patient's acute kidney injury worsened and remained volume overloaded.Because of the patient's hemodynamic instability requiring vasopressors, it was decided to place the patient on continuous renal replacement therapy (crrt).As the patient' hemoglobin levels were low, the risk of placing the patient on crrt was discussed with the patient's family explaining them the risk of blood loss during catheter placement and during dialysis.The patient was already anemic and as the patient was jehovah¿s witness, temporary dialysis catheter was placed by radiology.Upon patient's family agreement, the patient was given procrit, albumin and iron but no blood products.The patient remained anuric.The next day, after discussion with family, crrt was discontinued and the patient was placed on comfort measures.The patient was extubated and was transferred to the vip room.On the same day, the patient was pronounced dead secondary to congestive heart failure with coronary artery syndrome and acute renal failure as the secondary cause of death.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6654740
Report Number2134265-2017-06292
Device Sequence Number19120166
Product Code NIQ
UDI-Device Identifier08714729840060
UDI-Public(01)08714729840060(17)20171004(10)19813574
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2017
Device Model NumberH7493926012350
Device Catalogue Number39260-1235
Device Lot Number19813574
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer06/15/2017
07/31/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date07/07/2017
08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR